Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 435, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2008, 10:25 AM CDT for 4 counties in Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2008, 10:25 AM CDT (15:25 UTC)
- Expired
- Aug 13, 2008, 11:15 AM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 131525 SVRLBF NEC009-017-031-115-131615- /O.NEW.KLBF.SV.W.0435.080813T1525Z-080813T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1025 AM CDT WED AUG 13 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BREWSTER... SOUTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA... SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... WEST CENTRAL LOUP COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1115 AM CDT * AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...OR 24 MILES SOUTHWEST OF AINSWORTH...AND MOVING SOUTHEAST AT 33 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREWSTER BY 1105 AM CDT... 6 MILES WEST OF ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA BY 1115 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4190 9959 4176 9992 4223 10030 4236 10006 TIME...MOT...LOC 1525Z 326DEG 29KT 4224 10009 $$ TLK
2 follow-up statements
000 WWUS53 KLBF 131538 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1038 AM CDT WED AUG 13 2008 NEC009-017-031-115-131615- /O.CON.KLBF.SV.W.0435.000000T0000Z-080813T1615Z/ BLAINE NE-LOUP NE-BROWN NE-CHERRY NE- 1038 AM CDT WED AUG 13 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR EXTREME SOUTHEASTERN CHERRY...SOUTHWESTERN BROWN...WEST CENTRAL LOUP AND EASTERN BLAINE COUNTIES... AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...OR 18 MILES NORTHWEST OF BREWSTER...MOVING SOUTHEAST AT 33 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 7 MILE MARKER 10 BY 1055 AM CDT... 7 MILES NORTHEAST OF HIGHWAY 91 MILE MARKER 10 BY 1105 AM CDT... BREWSTER BY 1110 AM CDT... HIGHWAY 91 MILE MARKER 20 AND 6 MILES WEST OF ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA BY 1115 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4190 9959 4176 9992 4219 10027 4227 9998 TIME...MOT...LOC 1538Z 326DEG 29KT 4215 10001 $$ TLK
000 WWUS53 KLBF 131610 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1110 AM CDT WED AUG 13 2008 NEC009-017-031-115-131617- /O.EXP.KLBF.SV.W.0435.000000T0000Z-080813T1615Z/ BLAINE NE-LOUP NE-BROWN NE-CHERRY NE- 1107 AM CDT WED AUG 13 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CHERRY... SOUTHWESTERN BROWN...WEST CENTRAL LOUP AND EASTERN BLAINE COUNTIES WILL EXPIRE AT 1115 AM CDT... AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLAR RADAR INDICATED THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS. THE SEVERE THUNDERSTORM WARNING EXPIRES AT 1115 AM CDT WITH THE THUNDERSTORM TO CONTINUE MOVING SOUTHEAST AT 30 MPH AND PRODUCE BRIEF HEAVY RAINFALL AND PEA SIZE HAIL WHILE MOVING ACROSS THE COMMUNITY OF BREWSTER AND SOUTHEAST BLAINE COUNTY. LAT...LON 4190 9959 4176 9992 4219 10027 4227 9998 TIME...MOT...LOC 1607Z 326DEG 29KT 4196 9983 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:41 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Aug 13, 3:41 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT WED AUG 13 2008 .DISCUSSION... MODERATELY FAST NW FLOW PATTERN LIVING UP TO THE TASK AND CONTINUING TO FIRE CONVECTION WELL INTO THE EARLY MORNING HOURS ACROSS CWA. ADEQUATE SHEAR IS IN PLACE TO KEEP THESE STORMS ON THE EDGE OF SEVERE. LATEST ROUND ACROSS SW SEEMS TO BE INTERACTION OF OUTFLOW FROM EALIER SUPERCELL AND ASCENT FROM LLVL JET. MID LEVEL FLOW WILL CONTINUE TO REMAIN FAIRLY STRONG AS NW FLOW STAYS IN PLACE...AND POSSIBLY ENHANCED AS UPPER LOW OVER SASK/MANT BEGINS ITS ANOMALOUS TREK DOWN THE HIGH PLAINS BEGINNING TONIGHT. UNDER THIS FLOW SFC FRONT LOOKS TO BE SETTING UP ACROSS FROM SW TO NE ACROSS CWA AND THERE MOST LIKELY WILL BE RESIDUAL BOUNDARIES FROM CONVECTION. SFC ANALYSIS AT 06Z HAS THIS BOUNDARY EXTENDING FROM ARROWHEAD OF MN TO NEAR BLACK HILLS. SFC LOW FORMING OVER SE WY WHICH SHOULD DROP NEAR NE/KS/CO BORDER VCNTY THIS AFTERNOON AND HELP BACK WINDS ACROSS SOUTHERN/EASTERN CWA AND CREATE FAVORABLE PROFILES FOR SPINNING STORMS. SO EXPECT ANOTHER ROUND OF CONVECTION THIS AFT/EVENING. STRENGTHENING LLVL JET AGAIN TNIGHT SHOULD PULL THIS STORMS ALMOST STRAIGHT SOUTH PER CORFIDI VECTS SO HAVE PLACED HIGHEST POPS HERE THIS EVENING. MODELS STILL IN REASONABLY GOOD AGREEMENT WITH HANDLING THIS UPPER LOW AND ITS MOVEMENT DOWN PLAINS AND RETROGRADING OVER WESTERN CO THROUGH 84 HOURS. THERE ARE SOME DIFFERENCES WITH H7 PATTERN AND ITS REFLECTION AT SFC BY 12Z SAT. GFS HAS MORE OF ELONGATED/OVALIZED LOW BACK INTO WESTERN NEB...WITH DEEPER EASTERLIES AND SFC LOW IN NE COLORADO...BUT THINK THIS IS DUE TO EALIER FEEDBACK IN MODEL. NAM/EURO/CAN SIMILAR WITH HIGH RIDGING INTO NORTHERN CWA FROM H7 TO SFC KEEPING PCPN MAINLY PINNED TO THE WEST AND HAVE TWEAKED POPS TO THIS THINKING. TEMP FORECAST ON TRACK WITH SEASONAL TEMPS TODAY DROPPING TO BELOW/WELL BELOW THROUGH AT LEAST SAT WITH CLOUDY/MOIST CONDITIONS IN PLACE IN THIS STRANGE MID AUGUST PATTERN. MODELS USUALLY TO FAST PULLING SOMETHING THIS DIFFERENT OUT OF AREA SO HAVE NOT MADE TOO MANY CHANGES TO EARLY NEXT WEEK ATTM. && .AVIATION... MAIN AVIATION FORECASTING CONCERN TODAY AND TONIGHT IS ONGOING THUNDERSTORMS EARLY THIS MORNING...AND THEN THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING. BASED ON SATELLITE IMAGERY FROM EARLIER TONIGHT...SMALL MCS OVER THE CENTRAL SANDHILLS WILL CONTINUE TO DEVELOP AND DRIFT TO THE SSE THROUGH SUNRISE. WILL MONITOR LATEST RADAR AND SATELLITE TRENDS TOWARD 12Z TAF ISSUANCE FOR INCLUSION IN THE KLBF FCST. FOR THE KVTN TERMINAL...THUNDERSTORMS HAVE ENDED THIS MORNING AND WILL NOT POSE ANY ADDITIONAL THREAT. LATER TODAY...AN UPPER LEVEL DISTURBANCE WILL EJECT OUT OF THE CENTRAL AND NORTHERN ROCKIES ONTO THE HIGH PLAINS. THIS ENERGY WILL INTERACT WITH A WEAK SURFACE TROF...EXTENDING FROM NORTHEASTERN NEBRASKA WWD INTO THE CENTRAL NEBRASKA PANHANDLE. LOCATIONS ALONG THIS SURFACE TROF WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. NORTHWESTERLY FLOW ALOFT WILL CARRY THIS ACTIVITY SEWD THIS EVENING AND LATER TONIGHT...WHICH WOULD BE FAVORABLE FOR IMPACTING THE KLBF TERMINAL. THUNDERSTORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO BE SEVERE WITH SMALL HAIL AND WIND GUSTS TO 40 KTS...PARTICULARLY IN THE VICINITY OF THE KLBF TERMINAL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13/CLB
Hazardous weather outlook, Aug 13, 5:40 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 540 AM CDT WED AUG 13 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-141030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 540 AM CDT WED AUG 13 2008 /440 AM MDT WED AUG 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS MORNING ALONG AND EAST OF A LINE FROM KILGORE TO HAYES CENTER AS AN UPPER LEVEL DISTURBANCE LIFTS ACROSS THE OUTLOOK AREA. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME BRIEF HEAVY RAIN AND HAIL UP TO A HALF AN INCH IN DIAMETER IS POSSIBLE WITH THE STRONGEST STORMS. LATER THIS AFTERNOON AND EVENING...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. A SURFACE TROFF OF LOW PRESSURE...EXTENDING FROM SOUTHWESTERN NEBRASKA INTO NORTHEASTERN NEBRASKA WILL SERVE AS THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE COMBINATION OF DEEP LOW LEVEL MOISTURE AND SHEAR WILL BE FAVORABLE FOR SUPER CELL THUNDERSTORMS...SOME OF WHICH MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY IN SOUTHERN PORTIONS OF THE OUTLOOK AREA OR SOUTH OF A LINE FROM IMPERIAL TO MASON CITY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Aug 13, 8:13 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 S JOHNSTOWN 42.53N 100.06W
08/11/2008 E0.88 INCH BROWN NE PUBLIC
&&
BTAYLORLocal storm report, Aug 13, 8:14 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 5 SSE MOOREFIELD 40.62N 100.36W
08/11/2008 M1.00 INCH FRONTIER NE PUBLIC
CORN AND SOYBEAN CROPS 80 PERCENT STRIPPED AT THIS
LOCATION.
&&
CBUTTLERLocal storm report, Aug 13, 8:24 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 9 W MERNA 41.48N 99.93W
08/11/2008 E60 MPH CUSTER NE PUBLIC
&&
CBUTTLERLocal storm report, Aug 13, 8:28 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 12 S JOHNSTOWN 42.40N 100.06W
08/11/2008 E60 MPH BROWN NE PUBLIC
SHINGLES BLOWN OFF THE HOUSE.
&&
BTAYLORLocal storm report, Aug 13, 8:35 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 22 SW CALLAWAY 41.07N 100.22W
08/11/2008 E0.88 INCH CUSTER NE PUBLIC
&&
CBUTTLERLocal storm report, Aug 13, 8:44 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 AM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 20 WSW BROWNLEE 42.18N 100.99W
08/13/2008 E1.00 INCH CHERRY NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Aug 12, 8:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Aug 12, 9:42 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 48 min |
| Aug 13, 10:22 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 38 min |
| Aug 13, 5:48 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
| Aug 13, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 55 min |
| Aug 13, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.